Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atipla - dosage
Jul 9, 2007

Hi, I began taking ATRIPLA about weeks ago -- my first HIV regimen, and am experiencing many side effects, mostly major fatigue, headaches, nausea, etc. My doc told me that Atipla is no longer required to be taken on an empty stomach. Yet everything I find online states that it does. Are you able to confirm for me? Thanks!

Response from Dr. Wohl

Your doc is wrong. Eating increases the absorbsion of the efavirenz contained in Atripla. That can lead to more side effects from that drug. I would take the medication on an empty stomach (no food for at least 2 hours). If the side effects persist despite this, a new regimen is in order.

DW



Previous
Split Epzicom in Half?
Next
What is this tested for?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement